Mirror symmetry for Del Pezzo surfaces: Vanishing cycles and coherent sheaves. (English) Zbl 1110.14033

In the present paper the authors prove the homological mirror symmetry conjecture for Del Pezzo surfaces. Recall that a Landau-Ginzburg model is a pair \((M,W)\), where \(M\) is a non-compact (symplectic and/or complex) manifold and \(W\) is a complex-valued function on \(M\). The idea is that when such a model \((M,W)\) is mirror to a Fano variety \(X\), the complex geometry on \(X\) corresponds to the symplectic geometry of \(M\) and vice versa. The homological mirror symmetry conjecture states that the bounded derived category of coherent sheaves on \(X\) is equivalent to the derived categories of Lagrangian vanishing cycles of \(W\).
Let \(X_K\) be a Del Pezzo surface obtained blowing up \(\mathbb{P}^2\) at \(k\) points. The conjecture is proved by taking as mirror an elliptic fibration \(W_k : M_k \to \mathbb{C}\) with \(k+3\) singular fibers and suitable symplectic form \([B + i \omega]\). Moreover, given a general noncommutative deformation of \(X_K\), there exists a complexified symplectic form \([B + i \omega]\), for which the deformed derived category of \(X_K\) is equivalent to the derived category of Lagrangian vanishing cycles. Conversely, for a generic choice of \([B + i \omega]\), the derived category of Lagrangian vanishing cycles is equivalent to the derived category of coherent sheaves of a noncommutative deformation of a Del Pezzo surface.
In order to prove that, the authors describe in a first time the derived category of \(X_K\) by detailing a strong exceptional collection of objects and morphisms between them. Derived categories of simple degenerations and noncommutative deformations can be described by working on such sets.
In a second time, the construction of the mirror Landau-Ginzburg model is given. The mirror of a given \(X_K\) is an elliptic fibration \(W_k : M_k \to \mathbb{C}\) with \(k+3\) nodal fibers. Moreover, it compactifies to an elliptic fibration \(\bar{W}_k\) over \(\mathbb{P}^1\), in which the fiber above infinity consists of \(9-k\) rational components, and which can be obtained as a deformation of the elliptic fibration \(\bar{W}_0 : \bar{M} \to \mathbb{P}^1\) compactifying the mirror of \(\mathbb{P}^2\). The manifold \(M_k\) is equipped with a symplectic form \(\omega\) and a B-field \(B\) whose cohomology classes are explicitely given by the set of points \(K\).
Once detailed such a construction, the authors recall the definition given in [P. Seidel, Proc. 3rd European Congr. Math., Barcelona 2000, II. Progr. Math., 202, 65–85 (2001; Zbl 1042.53060)] of the category of Lagrangian vanishing cycles of a Landau-Ginzburg model, describe explicitely the derived category for \(\bar{W}_k\) and the cohomology class \([B+i\omega]\). This easily leads to prove the required equivalence of categories.


14J32 Calabi-Yau manifolds (algebro-geometric aspects)
14J26 Rational and ruled surfaces
14J45 Fano varieties
14Dxx Families, fibrations in algebraic geometry


Zbl 1042.53060
Full Text: DOI arXiv


[1] Arnol’d, V.I.: Some remarks on symplectic monodromy of Milnor fibrations. In: The Floer Memorial Volume, ed. by H. Hofer, C. Taubes, A. Weinstein, E. Zehnder. Prog. Math., vol. 133, pp. 99–104. Basel: Birkhäuser 1995
[2] Artin, M., Tate, J., Van den Bergh, M.: Some algebras associated to automorphisms of elliptic curves. The Grothendieck Festschrift, vol. I. Prog. Math., vol. 86, pp. 33–85. Boston: Birkhäuser 1990 · Zbl 0744.14024
[3] Auroux, D., Katzarkov, L., Orlov, D.: Mirror symmetry for weighted projective planes and their noncommutative deformations. To appear in Ann. Math. (math.AG/0404281) · Zbl 1175.14030
[4] Beilinson, A.: Coherent sheaves on P n and problems in linear algebra. Funct. Anal. Appl. 12, 68–69 (1978) · Zbl 0424.14003 · doi:10.1007/BF01681436
[5] Bondal, A., Kapranov, M.: Enhanced triangulated categories. Mat. Sb. 181, 669–683 (1990); transl. in Math. USSR Sb. 70, 93–107 (1991) · Zbl 0719.18005
[6] Bondal, A., Polishchuk, A.: Homological properties of associative algebras: the method of helices. Izv. Ross. Akad. Nauk, Ser. Mat. 57, 3–50 (1993); transl. in Russian Acad. Sci. Izv. Math. 42, 216–260 (1994) · Zbl 0847.16010
[7] Fay, J.: Theta Functions and Riemann Surfaces. Lecture Notes in Math., vol. 352. Berlin, New York: Springer 1973 · Zbl 0281.30013
[8] Gompf, R.E., Stipsicz, A.I.: 4-manifolds and Kirby calculus. In: Graduate Studies in Math., vol. 20. Providence: Am. Math. Soc. 1999 · Zbl 0933.57020
[9] Griffiths, P., Harris, J.: Principles of Algebraic Geometry. New York: Wiley-Interscience 1978 · Zbl 0408.14001
[10] Hori, K., Iqbal, A., Vafa, C.: D-branes and mirror symmetry. hep-th/0005247
[11] Kapustin, A., Li, Y.: D-branes in Landau-Ginzburg models and algebraic geometry. J. High Energy Phys. 0312, 005, (2003) (hep-th/0210296) (electronic) · Zbl 1058.81061
[12] Kontsevich, M.: Homological algebra of mirror symmetry. Proc. International Congress of Mathematicians (Zürich, 1994), pp. 120–139. Basel: Birkhäuser 1995 · Zbl 0846.53021
[13] Kontsevich, M.: Lectures at ENS, Paris, Spring 1998, notes taken by J. Bellaiche, J.-F. Dat, I. Marin, G. Racinet and H. Randriambololona
[14] Kuleshov, S., Orlov, D.: Exceptional sheaves on del Pezzo surfaces. Izv. RAN, Ser. Mat. 58, 57–91 (1994) · Zbl 0842.14009
[15] Mumford, D.: Tata lectures on theta. I. Prog. Math., vol. 28. Boston: Birkhäuser 1983; II: Jacobian theta functions and differential equations. Prog. Math., vol. 43. Birkhäuser: Boston 1984 · Zbl 0509.14049
[16] Orlov, D.: Projective bundles, monoidal transformations and derived categories of coherent sheaves. Izv. Akad. Nauk SSSR, Ser. Mat. 56, 852–862 (1992); transl. in Math. USSR Izv. 38, 133–141 (1993) · Zbl 0798.14007
[17] Orlov, D.: Triangulated categories of singularities and D-branes in Landau-Ginzburg models. Tr. Mat. Inst. Steklova 246, 240–262 (2004); transl. in Proc. Steklov Inst. Math. 246,227–249 (2004); (math.AG/0302304) · Zbl 1101.81093
[18] Seidel, P.: Vanishing cycles and mutation. Proc. 3rd European Congress of Mathematics (Barcelona, 2000), vol. II. Prog. Math., vol. 202, pp. 65–85. Basel: Birkhäuser 2001 (math.SG/0007115) · Zbl 1042.53060
[19] Seidel, P.: More about vanishing cycles and mutation. Symplectic Geometry and Mirror Symmetry. Proc. 4th KIAS International Conference (Seoul, 2000), pp. 429–465. Singapore: World Sci. 2001 (math.SG/0010032) · Zbl 1079.14529
[20] Seidel, P.: Homological mirror symmetry for the quartic surface. Preprint (math.SG/0310414) · Zbl 1334.53091
[21] Seidel, P.: Fukaya categories and Picard-Lefschetz theory. In preparation · Zbl 1159.53001
[22] Ueda, K.: Homological mirror symmetry for toric Del Pezzo surfaces. Commun. Math. Phys. 264, 71–85 (2006) · Zbl 1106.14026 · doi:10.1007/s00220-005-1509-0
[23] Van den Bergh, M.: Blowing Up Non-Commutative Smooth Surfaces. Mem. Am. Math. Soc. 154, no. 734 (2001) (math.QA/9809116) · Zbl 0998.14002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.